Fluoroquinolone antibiotics and GBS
AnonymousApril 25, 2014 at 10:52 pm
This abstract, which links use of fluroquinolone antibiotics (Cipro, Levaquin, Avelox among others) to peripheral neuropathy and GBS may be of interest to some of you: http://www.ncbi.nlm.nih.gov/pubmed/24472364
I had an averse reaction to Cipro in January ’13 and was diagnosed with GBS/MFS a year later. My reaction at the time mainly involved my tendons and joints (which was bad enough and I’m still dealing with it today) but I since found out that these drugs can have delayed effects up to years afterwards, including peripheral neuropathy, musculoskeletal symptoms, skin reactions, cardiovascular symptoms and brain fog… And now apparently GBS?
I’d be interested to hear if any other sufferers had taken this kind of antibiotic beforehand and if they experienced any kind of reaction to it. And in the meantime, if anyone is offered fluoroquinolones by your doctor, please think twice before accepting. A quick google of “fluoroquinolone antibiotic side effects” should help you make your mind up 🙂
April 26, 2014 at 3:15 am
Thanks for the heads-up! After reading your post I became concerned because I had taken Cipro a few months back. Fortunately, taking it in eye drop form for an eye infection avoids the side affects associated with peripheral neuropathy.
September 23, 2014 at 10:23 am
I had a bad reaction to levaquin. Tendons, ligaments all so sore I could barely move. Evil drugs!! I felt as if I was having a relapse of GBS! I actually stuck with it for the whole duration of the medication. So sorry you had to go through all of this hell.
You must be logged in to reply to this topic.